Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2007, 5:55 PM MDT for Baca County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 5:55 PM MDT (23:55 UTC)
- Expired
- Jun 5, 2007, 6:41 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:03 PM MDT | HAIL 0.75 | 11 Nnw Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 052355
SVRPUB
COC009-060100-
/O.NEW.KPUB.SV.W.0083.070605T2355Z-070606T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 700 PM MDT...
* AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES NORTH OF
PRITCHETT...OR 40 MILES SOUTH OF LAMAR...AND WAS MOVING TOWARD THE
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF NORTH
CENTRAL BACA COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3759 10290 3742 10283 3744 10263 3763 10264
3763 10281
$$2 follow-up statements
000
WWUS55 KPUB 060020
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT TUE JUN 5 2007
COC009-060100-
/O.CON.KPUB.SV.W.0083.000000T0000Z-070606T0100Z/
BACA CO-
618 PM MDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTH CENTRAL BACA COUNTY...
AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER NORTH CENTRAL BACA COUNTY...12 MILES NORTH OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF NORTH
CENTRAL BACA COUNTY.
LAT...LON 3758 10287 3747 10281 3750 10248 3764 10249
3764 10280
$$000
WWUS55 KPUB 060041
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
639 PM MDT TUE JUN 5 2007
COC009-060049-
/O.CAN.KPUB.SV.W.0083.000000T0000Z-070606T0100Z/
BACA CO-
639 PM MDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH
CENTRAL BACA COUNTY...
HAZARDOUS LIGHTNING...WIND GUSTS TO 40 MPH...PEA SIZE HAIL...AND
HEAVY RAIN MAY STILL BE IN THE AREA.
LAT...LON 3758 10287 3747 10281 3750 10248 3764 10249
3764 10280
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 2:41 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT TUE JUN 5 2007 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY/TONIGHT...CONVECTION SLOW TO DEVELOP TODAY AS WARMING MID LEVEL TEMPS AND CIRRUS SHIELD HAVE SUPPRESSED ACTIVITY EARLY THIS AFTERNOON. THIS IS CHANGING AS OF 20Z...AS CLEAR SLOT BETWEEN CIRRUS BANDS HAS ALLOWED ENOUGH HEATING FOR ISOLATED STORMS TO FIRE ALONG THE EASTERN MOUNTAINS AND RATON MESA. CAPES OVER THE AREA SUFFICIENT FOR STORMS...WITH VALUES ABOVE 1000 J/KG OVER THE EAST...ALONG WITH SLIGHTLY IMPROVED 0-6KM SHEAR OF AROUND 30 KNOTS. WEAK WARM FRONTAL BOUNDARY TO THE NORTH OF ARKANSAS RIVER IS LIFTING SLOWLY NORTH...WITH AREA OF MODEST SURFACE MOISTURE CONVERGENCE MOVING NORTHWARD WITH THE BOUNDARY. WOULD THUS EXPECT STRONGEST STORMS WILL DEVELOP IN NORTHEAST COLORADO TO THE NORTH OF THE WARM FRONT...WHERE SHEAR AND MOISTURE CONVERGENCE ARE MAXIMIZED. STILL...GIVEN THE RELATIVELY HIGH INSTABILITY...SOME SEVERE POTENTIAL OVER THE PUEBLO CWFA IF STORMS OVER THE MOUNTAINS CAN SURVIVE AND MAKE IT EAST OF I-25. KEPT POPS ONLY IN THE ISOLATED CATEGORY...THOUGH MAY REEVALUATE OVER THE NEXT 2 HOURS IF CONVECTION REALLY GETS GOING. FARTHER WEST...INCREASING SOUTHWEST FLOW AND DRIER AIR MASS ADVECTING INTO WESTERN CO ARGUE FOR REMOVAL OF POPS FROM AREAS WEST OF THE SAN LUIS VALLEY FOR THIS EVENING. WEDNESDAY...STRONG UPPER TROUGH DIGS INTO THE GREAT BASIN WITH EARLY SPRING LIKE 130 KNOT UPPER JET MIGRATING ACROSS THE STATE DURING THE DAY. DEEP LAYER OF DRY AIR AND DOWNSLOPE DEVELOPING OVER THE SAN LUIS VALLEY/EASTERN MOUNTAINS AND PLAINS SHOULD ENSURE DEEP MIXING...AND WITH 700 MB WINDS OF 50 KNOTS AND 500 WINDS UP TO 80 KNOTS...POTENTIAL IS THERE FOR HIGH WIND CRITERIA GUSTS AT MANY LOCATIONS. NEGATIVE FACTOR IS RATHER BAGGY LOOKING SURFACE PRESSURE GRADIENT OVER THE PLAINS...WITH NAM HINTING AT WEAK SURFACE LOW SOUTH OF KLHX WHICH COULD LIMIT SPEEDS SLIGHTLY. WILL KEEP HIGHLIGHT AS A WATCH FOR NOW AND LET MID SHIFT MAKE THE CALL ON UPGRADE. WEATHER CONDITIONS MEETING CRITICAL FIRE WEATHER PARAMETERS ARE LIKELY ON WEDNESDAY...HOWEVER WITH FUEL MOISTURES RUNNING HIGH...NO FIRE WEATHER HEADLINES ARE ANTICIPATED. KEPT THE LOW POPS FOR WESTERN ZONES ALONG THE CONTINENTAL DIVIDE...AS COLD POOL ALOFT AND MOISTURE ASSOCIATED WITH THE UPPER LOW MOVE ACROSS. GUIDANCE TEMPS MIGHT BE A LITTLE TOO COOL FOR THE EAST GIVEN THE DEPTH OF MIXING...SO NUDGED GRIDS UP A DEGREE OR 2 ABOVE MACHINE NUMBERS. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) LONG TERM ISSUES INCLUDE WINDS WEDNESDAY NIGHT INTO THURSDAY... COOL TEMPERATURES THURSDAY AND FRIDAY...SOME GENERALLY LIGHT SNOW POTENTIAL OVER THE CENTRAL MOUNTAINS FROM WEDNESDAY NIGHT INTO THURSDAY AND THEN AMOUNT OF WARMING FROM SATURDAY INTO NEXT TUESDAY. LATEST LONGER TERM MODELS HAS UNSEASONABLE CLOSED UPPER LOW CENTERED OVER CENTRAL WYOMING AT 00Z THURSDAY...WHICH THEN MOVES INTO EASTERN NORTH DAKOTA BY 18Z THURSDAY AND THEN INTO ONTARIO CANADA ON FRIDAY. FROM LATER FRIDAY INTO NEXT TUESDAY...ZONAL TO SOUTHWEST FLOW IS PROJECTED TO OCCUR OVER THE CWFA. AS THE UPPER LOW MOVES TO THE NORTH OF THE CWFA WEDNESDAY NIGHT INTO THURSDAY...PROJECT THAT HEALTHY WINDS WILL BE NOTED...ESPECIALLY WEDNESDAY EVENING...THEREFORE KEEPING HIGH WIND WATCH IN PLACE WEDNESDAY EVENING. COOL AIR...ESPECIALLY FOR EARLY JUNE...THEN SWEEPS ACROSS CWFA THURSDAY AND FRIDAY AND HAVE DEPICTED THIS IN IMPENDING GRIDS/ZONES. ALSO...HAVE PAINTED A FEW INCHES OF SNOW OVER PORTIONS OF THE CENTRAL MOUNTAINS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. GENERALLY ISOLATED POPS SHOULD BE NOTED DURING THE LONG TERM WITH THE MOST PROMISING DEEPER MOISTURE RETURN OVER SECTIONS OF THE EASTERN PLAINS EXPECTED SATURDAY INTO SUNDAY. FINALLY...ABOVE CLIMATOLOGICAL AVERAGE TEMPERATURES PROJECTED TO RETURN TO THE REGION FROM SATURDAY INTO NEXT TUESDAY WITH THE WARMEST TEMPERATURES EXPECTED MONDAY AND TUESDAY. && .AVIATION... ISOLATED THUNDERSTORMS MAINLY OVER THE EASTERN MOUNTAINS AND PLAINS...INCLUDING KCOS AND KPUB TAF SITES...STILL POSSIBLE THROUGH 02Z. MAIN THREAT WITH THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND LIGHTNING. BRIEF VFR TO MVFR CIGS WILL BE POSSIBLE WITH THUNDERSTORMS ACROSS THE KCOS AREA AND POINTS EASTWARD WITH BRIEF HEAVY RAIN...AND HAIL UP TO 1 INCH IN DIAMETER. WINDS WILL BE INCREASING ACROSS THE MOUNTAINS AFTER 06Z WITH HYR MT TOP WINDS APPROACHING 45 KTS BY 12Z...AND 55 KNOTS BY 18Z. LEE TROF STRENGTHENS ACROSS THE SE PLAINS AFTER 06Z WITH WEST WIND GUSTS AND ASSOCIATED MT WAVE TURBULENCE POSSIBLE ALONG THE KPUB-KCOS-KTAD CORRIDOR AFTER 06Z. VERY STRONG WINDS ALL TAF SITES ON WEDNESDAY...ESPECIALLY AFTER 18Z. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ069>089-093>099. &&
Hazardous weather outlook, Jun 5, 5:20 AM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 520 AM MDT TUE JUN 5 2007 COZ058>089-093>099-061130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 520 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY...WITH THUNDERSTORMS DEVELOPING ACROSS THE MOUNTAINS BY 1 PM...THEN DRIFTING OFF ACROSS THE INTERSTATE 25 CORRIDOR AFTER 2 PM...AND ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS AFTER 3 PM. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST PLAINS...MAINLY EAST OF A LINE FROM COLORADO SPRINGS...TO PUEBLO...TO KIM. HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 58 MPH...ALONG WITH LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. SOME UNCERTAINTY EXISTS AS TO WHETHER SUFFICIENT LOW LEVEL MOISTURE WILL BE IN PLACE BY THIS AFTERNOON TO SUPPORT SEVERE THUNDERSTORMS ACROSS THE ENTIRE THREAT AREA. CURRENT MODEL PROJECTIONS INDICATE THAT EL PASO COUNTY MAY SEE THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. ACROSS THE REMAINDER OF THE THREAT AREA...WARMING TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE COMBINED WITH DRYING IN THE LOW LEVELS MAY END UP SUPPRESSING AFTERNOON THUNDERSTORM DEVELOPMENT. HOWEVER...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS WHICH DEVELOP ACROSS THE MOUNTAINS...MAY BE SUFFICIENT TO BREAK THROUGH THE WARM LAYER ALOFT...ALLOWING ONE OR TWO STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. ACROSS THE WESTERN MOUNTAINS AND HIGH VALLEYS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER 1 PM. THE MAIN THREAT WITH THUNDERSTORMS IN THESE AREAS WILL BE WIND GUSTS UP TO 50 MPH AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL DIMINISH ACROSS ALL AREAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY. SUSTAINED WINDS OF AROUND 40 MPH ARE POSSIBLE OVER THE SOUTHEAST PLAINS AND SAN LUIS VALLEY...WITH 50 MPH WINDS POSSIBLE OVER THE SOUTHEAST MOUNTAINS. THEREFORE A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE AREAS...AND IT IS IN EFFECT FROM MIDMORNING WEDNESDAY...THROUGH EARLY WEDNESDAY EVENING. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE CENTRAL AND SOUTHWEST MOUNTAINS WEDNESDAY...WITH SOME ISOLATED THUNDERSTORMS POSSIBLE OVER THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE PIKES PEAK AND TELLER COUNTY AREA. THURSDAY AFTERNOON AND EVENING THERE MAY BE SOME ISOLATED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS. FRIDAY NIGHT AND SATURDAY THERE MAY BE SOME ISOLATED THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS. ON SUNDAY AND MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 45 MPH. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. THERE COULD BE SOME LIGHT SNOW ACCUMULATIONS OVER THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ACROSS EL PASO...EASTERN PUEBLO...CROWLEY...OTERO... KIOWA...BENT...PROWERS AND BACA COUNTIES.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:23 AM MDT | High Wind Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.